RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb. (N.S.), 1969, Volume 79(121), Number 3(7), Pages 307–356 (Mi msb3591)  

This article is cited in 8 scientific papers (total in 8 papers)

Local contractibility of the group of homeomorphisms of a manifold

A. V. Černavskiĭ


Abstract: In this paper the group of homeomorphisms of an arbitrary topological manifold is considered, with either the compact-open, uniform (relative to a fixed metric), or majorant topology. In the latter topology, a basis of neighborhoods of the identity is given by the strictly positive functions on the manifold, a homeomorphism being in the neighborhood determined by such a function if it moves each point less than the value of this function at the point. The main result of the paper is the proof of the local contractibility of the group of homeomorphisms in the majorant topology. Examples are easily constructed to show that this assertion is false for the other two topologies for open manifolds. In the case of a compact manifold the three topologies coincide. In conclusion a number of corollaries are given; for example, if a homeomorphism of a manifold can be approximated by stable homeomorphisms then it is itself stable.
Figures: 4.
Bibliography: 14 titles.

Full text: PDF file (4924 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Sbornik, 1969, 8:3, 287–333

Bibliographic databases:

UDC: 513.836
MSC: 58D05, 57S05
Received: 23.08.1968

Citation: A. V. Černavskiǐ, “Local contractibility of the group of homeomorphisms of a manifold”, Mat. Sb. (N.S.), 79(121):3(7) (1969), 307–356; Math. USSR-Sb., 8:3 (1969), 287–333

Citation in format AMSBIB
\Bibitem{Che69}
\by A.~V.~{\v C}ernavski{\v\i}
\paper Local contractibility of the group of homeomorphisms of a~manifold
\jour Mat. Sb. (N.S.)
\yr 1969
\vol 79(121)
\issue 3(7)
\pages 307--356
\mathnet{http://mi.mathnet.ru/msb3591}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=259925}
\zmath{https://zbmath.org/?q=an:0184.26801|0193.51501}
\transl
\jour Math. USSR-Sb.
\yr 1969
\vol 8
\issue 3
\pages 287--333
\crossref{https://doi.org/10.1070/SM1969v008n03ABEH001121}


Linking options:
  • http://mi.mathnet.ru/eng/msb3591
  • http://mi.mathnet.ru/eng/msb/v121/i3/p307

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. F.C. Tinsley, David G. Wright, “Some contractible open manifolds and coverings of manifolds in dimension three”, Topology and its Applications, 77:3 (1997), 291  crossref
    2. P. M. Akhmet'ev, “Embedding of compacta, stable homotopy groups of spheres, and singularity theory”, Russian Math. Surveys, 55:3 (2000), 405–462  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    3. Melikhov, SA, “On maps with unstable singularities”, Topology and Its Applications, 120:1–2 (2002), 105  crossref  isi  elib
    4. S. A. Melikhov, “Isotopic and continuous realizability of maps in the metastable range”, Sb. Math., 195:7 (2004), 983–1016  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    5. A. V. Chernavskii, “On the work of L. V. Keldysh and her seminar”, Russian Math. Surveys, 60:4 (2005), 589–614  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    6. A. V. Chernavskii, “Local Contractibility of the Homeomorphism Group of $\mathbb R^n$”, Proc. Steklov Inst. Math., 263 (2008), 189–203  mathnet  crossref  mathscinet  zmath  isi  elib  elib
    7. PAUL A. SCHWEITZER, S. J, “Normal subgroups of diffeomorphism and homeomorphism groups of ℝ n and other open manifolds”, Ergod. Th. Dynam. Sys, 2011, 1  crossref
    8. A. N. Dranishnikov, “On some problems related to the Hilbert-Smith conjecture”, Sb. Math., 207:11 (2016), 1562–1581  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
  • Математический сборник (новая серия) - 1964–1988 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:388
    Full text:141
    References:19

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019